Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Jacksonville, FL

March 30, 2000Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 5:21 PM EST for Flagler County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 30, 2000, 5:21 PM EST (22:21 UTC)
Expired
Mar 30, 2000, 6:00 PM EST
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Flagler County, FL

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:50 PM ESTThunderstorm WindBunnell, FLTwo barns destroyed. Farm tractor damaged.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 302223
SVRJAX
FLC035-302300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLAGLER COUNTY IN NORTHEAST FLORIDA
  
* UNTIL 600 PM EST

* AT 521 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH DAMAGING WINDS ENTERING NORTHWESTERN
  FLAGLER COUNTY..MOVING SOUTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EST...
  ESPANOLA...
  BUNNELL AND PALM COAST...
  BEVERLY BEACH...
  FLAGLER BEACH...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 2972 8143 2957 8154 2925 8103 2z944 8089

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:39 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 30, 3:39 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EST THU MAR 30 2000

...CORRECTED PRELIMS...

TORNADO WATCH REMAINS IN EFFECT FOR MOST OF CWA (20 COUNTIES) UNTIL
6PM. NUMEROUS TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN
ISSUED AS UNSTABLE ATMOS OVER CWA. SEVERE WEATHER CONTINUES.

A WARM FRONT REMAINS OVER GEORGIA. A LOW PRESSURE SYSTEM WILL MOVE
ACROSS GEORGIA INTO THE ATLANTIC TONIGHT...DRAGGING A COLD FRONT
THROUGH THE AREA FRIDAY. THE LOW PRESSURE SYSTEM TAKES MOST OF THE
MOISTURE WITH IT AND COLD FRONT ON FRIDAY MOVES SOUTH DRY.
HOWEVER...WRAP AROUND CLOUDS AND LOW LEVEL MOISTURE WILL REMAIN OVER
GEORGIA. HIGH PRESSURE THEN BUILDS FRIDAY AND SATURDAY OVER THE
AREA. WITH POSITION OF HIGH OVER MID ATLANTIC SEABOARD...MOISTURE
FROM GULF WILL BE PUMPED INTO GULF STATES WITH NORTHEAST FLOW FROM
ATLANTIC PUMPING MOISTURE INTO EASTERN CWA.

WEAK DISTURBANCES IN THE UPPER FLOW MOVE OVER THE REGION AS ZONAL
FLOW BECOMES AMPLIFIED INTO A RIDGE AND LOW PRESSURE TROUGH DIGS OVER
SOUTHERN CALIFORNIA.

FAN AND MOS TEMP NUMBERS ARE CLOSE; WILL BLEND AS THEY LOOK GOOD.
WILL CONTINUE CLOUDY SKIES TONIGHT...PARTLY CLOUDY SOUTH TO MOSTLY
CLOUDY NORTH ON FRIDAY. PARTLY CLOUDY SATURDAY ACROSS CWA. POPS IN
THE LIKELY AND HIGHER CAT TONIGHT ACROSS WATCH AREA AND
NORTH...CHANCE SOUTH CWA FOR TONIGHT.

THANKS ATL/CHS/TLH FOR COORD.

MARINE...SCA CONDITIONS TONIGHT AS SW FLOW BECOMES W AND THEN
NORTHWEST OVERNIGHT. NORTH WINDS FRI 15 TO 20 KNOTS AND NORTHEAST
FRI NIGHT AT 15 KNOTS.

PRELIM

AMG 58/73/54/72 42-0
SSI 60/75/57/70 42-0
JAX 62/76/56/76 82-0
GNV 62/77/57/78 52-0 11

.JAX...
GA...SCA TONIGHT.
FL...SCA TONIGHT.

In the hours before

Local storm report, Mar 30, 11:40 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    BAXLEY                    GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    PINE GROVE                GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.
Local storm report, Mar 30, 11:40 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    SOUTH OF BAXLEY           GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    18 MILES SOUTH OF BAXLEY  GA   WIND DAMAGE
03/30/00   APPLING                        PINEY GROVE CHURCH ROAD.
                                          REPORTED BY EMERGENCY MANAGER.
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.
Local storm report, Mar 30, 12:24 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 AM    JACKSONVILLE              FL   .75 INCH HAIL
03/30/00   DUVAL                          REPORTED BY EMERGENCY
                                          MANAGER.

0737 AM    ALMA                      GA   TORNADO
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.  F0 TORNADO
                                          REPORTED BY WEATHER
                                          SERVICE OFFICIAL 12 ENE
                                          OF ALMA ON BROWN
                                          THRASHER RD.

0750 AM    ALMA                      GA   WIND DAMAGE
03/30/00   BACON                          1 MOBILE HOME
                                          OVERTURNED/DESTROYED
                                          AND 2 OTHERS DAMAGED.
                                          REPORTED BY PUBLIC AND
                                          WEATHER SERVICE OFFICIAL.

0815 AM    SOUTH OF BAXLEY           GA   WIND DAMAGE
03/30/00   APPLING                        REPORTED BY EMERGENCY
                                          MANAGER.  POWERLINES
                                          DOWN AND DAMAGE TO HOMES.

0830 AM    JESUP                     GA   1.75 INCH HAIL
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER.  POWER LINES
                                          DOWN AND STRONG WINDS.

0830 AM    ALMA                      GA   .75 INCH HAIL
03/30/00   BACON                          REPORTED BY EMERGENCY
                                          MANAGER.

0900 AM    18 MILES SOUTH OF BAXLEY  GA   WIND DAMAGE
03/30/00   APPLING                        PINEY GROVE CHURCH ROAD.
                                          REPORTED BY EMERGENCY MANAGER.
                                          MANAGER.  POWER LINES
                                          DOWN, TREES ACROSS ROAD
                                          AND SHINGLES OFF HOUSES.

0912 AM    GARDI                     GA   TORNADO
03/30/00   WAYNE                          *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGER.  TREE FELL ON
                                          HOUSE.  FLYING GLASS
                                          WITH ONE PERSON
                                          INJURED. TREES AND
                                          POWERLINES DOWN.

0915 AM    JESUP                     GA   TORNADO
03/30/00   WAYNE                          REPORTED BY EMERGENCY
                                          MANAGER. TREES DOWN AT
                                          COUNTRY CLUB, AIRPLANE
                                          FLIPPED AND DESTROYED
                                          AT AIRPORT. TREES
                                          TWISTED.
Special weather statement, Mar 30, 12:50 PM EST, 4 hours 31 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-310100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EST THU MAR 30 2000

...TORNADO WATCH IN EFFECT UNTIL 600 PM FOR BAKER...BRADFORD...
CLAY...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST. JOHNS...
SUWANNEE AND UNION COUNTIES IN NORTHEAST FLORIDA AND
ATKINSON...BRANTLEY...CAMDEN...CHARLTON...CLINCH...ECHOLS...
GLYNN...PIERCE...WARE AND WAYNE COUNTIES IN SOUTHEAST GEORGIA...

A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL
GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHWESTERN ALABAMA
WILL BE MOVING EAST THIS AFTERNOON. THIS FRONT IS EXPECTED TO MOVE
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY TONIGHT. SHOWERS
AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO
TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE
HAIL...STRONG WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

OVERNIGHT RAIN ACROSS SOUTHEAST GEORGIA HAS PRODUCED RAINFALL
AMOUNTS NEAR 3 INCHES...WITH SOME SECONDARY ROADS BEING
REPORTED FLOODED.  ACROSS SOUTHEAST GEORGIA...ADDITIONAL RAINFALL
THIS AFTERNOON AND TONIGHT WILL POSE THE THREAT OF FURTHER
FLOODING.  ACROSS NORTHEAST FLORIDA...BRIEF HEAVY RAINFALL IS ALSO
POSSIBLE FROM THESE STORMS THIS AFTERNOON AND TONIGHT...FLOODING
LOW-LYING AREAS AND SECONDARY ROADS.

PERSONS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA SHOULD
MONITOR THIS POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THROUGH
TONIGHT.

SPOTTERS ACTIVATION IS REQUESTED ESPECIALLY IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL
Local storm report, Mar 30, 5:03 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EST THU MAR 30 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 AM    DOUGLAS                   GA   .75 INCH HAIL
03/30/00   COFFEE                         AND HEAVY RAIN.
                                          REPORTED BY PUBLIC.

0830 AM    BETWEEN JESUP AND SCREVAN GA   TORNADO
03/30/00   WAYNE                          TWO SEPARATE REPORTS OF
                                          A TORNADO CALLED IN.
                                          TORNADO TOUCHED DOWN
                                          WITH FLYING
                                          DEBRIS...ALONG ROUTE 84
                                          BETWEEN JESUP AND
                                          SCREVEN. RELAYED BY
                                          EMA. REPORTED BY PUBLIC.

0120 PM    ST MARYS RIVER            GA   TORNADO
03/30/00   CAMDEN                         RELAYED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED BY PUBLIC.

0220 PM    AMELIA ISLAND             FL   TORNADO
03/30/00   NASSAU                         REPORTED BY PUBLIC.
                                          OCCURED IN SADLER, 14TH
                                          STREET AREA.

0250 PM    SOUTH OF LIVE OAK         FL   TORNADO
03/30/00   SUWANNEE                       REPORTED BY EMERGENCY
                                          MANAGER. TOUCH DOWN
                                          150TH PLACE NEAR COUNTY
                                          ROAD 252.

0250 PM    LAKE CITY                 FL   58 MPH TSTM GUST
03/30/00   COLUMBIA                       REPORTED BY STORM
                                          SPOTTER.  CARS POUNDED
                                          WITH WIND AND HEAVY RAIN.

0300 PM    FT WHITE                  FL   WIND DAMAGE
03/30/00   COLUMBIA                       REPORTED BY EMERGENCY
                                          MANAGER. ROOF OFF
                                          MOBILE HOME SOUTH OF 90
                                          AND I-75. TREE LIMBS ON
                                          ROAD. TREE LIMB THROUGH
                                          ROOF AT HIGHWAY 240 AND
                                          47.

0330 PM    LIVE OAK                  FL   FLOOD
03/30/00   SUWANNEE                       DOWNTOWN AREA - STREETS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0435 PM    CLAY HILL                 FL   WIND DAMAGE
03/30/00   CLAY                           REPORTED BY EMERGENCY
                                          MANAGER. TREES AND
                                          POWER LINES DOWN.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:54 AM ESTSevere Thunderstorm WarningJAXDuval, Nassau36 min
Mar 30, 12:05 PM ESTSevere Thunderstorm WarningJAXHamilton25 min
Mar 30, 12:24 PM ESTSevere Thunderstorm WarningJAXBaker, Columbia66 min
Mar 30, 12:40 PM ESTTornado WarningJAXColumbia, Hamilton35 min
Mar 30, 1:21 PM ESTTornado WarningJAXNassau39 min
Mar 30, 1:40 PM ESTTornado WarningJAXBaker20 min
Mar 30, 1:55 PM ESTTornado WarningJAXDuval, Nassau35 min
Mar 30, 2:04 PM ESTTornado WarningJAXSuwannee26 min
Mar 30, 2:28 PM ESTTornado WarningJAXNassau32 min
Mar 30, 2:31 PM ESTTornado WarningJAXSuwannee29 min
Mar 30, 2:45 PM ESTTornado WarningJAXColumbia45 min
Mar 30, 2:56 PM ESTTornado WarningJAXDuval, Nassau34 min
Mar 30, 3:19 PM ESTTornado WarningJAXUnion41 min
Mar 30, 3:34 PM ESTTornado WarningJAXBradford26 min
Mar 30, 3:57 PM ESTTornado WarningJAXBradford, Clay48 min
Mar 30, 4:32 PM ESTTornado WarningJAXPutnam43 min
Mar 30, 4:43 PM ESTTornado WarningJAXClay32 min
Mar 30, 5:10 PM ESTTornado WarningJAXSaint Johns45 min
Mar 30, 5:33 PM ESTTornado WarningJAXPutnam27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.